Eye Surgery Dye Recall Issued Due to Fungal Infections
An eye surgery compound, known as Brilliant Blue G, has been recalled after multiple reports of fungal eye infections following surgery.
The Brilliant Blue G recall was announced on March 9, and posted to the FDA’s website last week.
Brilliant Blue G is a dye used during eye surgery, and the recall was issued after an unspecified number of eye infections were identified among individuals who received the medication compounded at Franck’s Lab in Ocala, Florida. However, the exact cause and origins of the eye surgery fungal infections has not yet been confirmed.
Did You Know?
Millions of Philips CPAP Machines Recalled
Philips DreamStation, CPAP and BiPAP machines sold in recent years may pose a risk of cancer, lung damage and other injuries.Learn More
The recall identifies four lots of Brilliant Blue G, but warns health care customers who purchased the compound to return all lots of the eye compound as a precaution. The four lot numbers that have been linked to the infections include 08232011@80, 10132011@6, 10112011@82 and 10192011@125.
Franck’s Compounding Lab has asked that all unused lots be returned to the company and has said that it’s accounting department will issue credit upon receipt of the product. Customers with questions can contact the pharmacy by calling (352) 622-2913, ext. 209.
The recall comes several months after an outbreak of eye infections that were also tracked back to a Florida pharmacy, linked to the use of the cancer drug Avastin to treat wet age-related macular degeneration (AMD). There were at least 12 reports of eye infections that were tracked back to repackaged products sold specifically from a Florida compounding pharmacy.
"*" indicates required fields
More Top Stories
Eight women have filed Uber sexual assault lawsuits, claiming the rideshare service failed to protect them from predatory drivers due to its lack of safety measures.
A new report highlights how many women and families feel left out of Camp Lejeune settlement negotiations after suffering repeated miscarriages they say were caused by miscarriages on the North Carolina military base.
A Bard Infuse-A-Port lawsuit claims a piece of a failed port catheter broke off, causing a woman to suffer a pulmonary embolism which has resulted in fragments of the device remaining in her heart.